Connect with others who understand.

sign up log in
About MyEpilepsyTeam

What Do You Do About Weight Gained Because Of Medication ?

What Do You Do About Weight Gained Because Of Medication ?

I have gained some weight in the last months... of course quarantine didn't help but I know it's my medication because it started to be worse when my celexa was upped... I know tegretol (wich I take) can also cause that... I take lamictal too, do you know if it has that effect ? What diet/excercise have you added because of this side effect ? What works in your opinion ?

A MyEpilepsyTeam Member said:

I had that weight gain problem all through my
younger years. I'm No
longer on Tegretol. I'm
Keppra, Lamotrigine and
Zonisimide (not only
helps my seizures, but
my weight also. I couldn't believe it, I actually lost weight with-
out dieting! I've tried
losing weight for yrs, but
no matter what I did nothing helped. Until
my Neurologist put me
on Zonisimide.

posted 17 days ago
A MyEpilepsyTeam Member said:

Tegretol xr. I was on made me gain weight.

posted 15 days ago
A MyEpilepsyTeam Member said:

i googled 'lamictal and weight gain' and it said less than 5% of lamictal takers gain weight. so probably not that med. anyway my cure (for me) is the keto diet. no grains, no high or added sugars, no process stuff (like premade dinners). it's a high fat, low carbs, moderate protein diet.

posted 18 days ago
A MyEpilepsyTeam Member said:

Topiramate made me lose 4 stone I'm now on 4 different meds I've put on weight since I retired 3 years ago I can't go swimming,walk far as I've got arthritis in my knees( My coordination is poor )probably due to the increase in weight)I wouldn't mind so much but my seizures are not controlled

posted 10 days ago
A MyEpilepsyTeam Member said:

im on Keppra phenobarbital and vimpat
I still loose weight like crazy. It helps me not have seizures and weight loss. I just want to gain weight.

posted 16 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in